Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
|drocra - Fri May 22, 2009 10:58 am||
I'm a 22 year-old female. It was determined I was heterozygous for Factor V Leiden a few years ago, but I've never had any symptoms (DVT, etc.) I exercise, I'm at a healthy weight, and I don't use oral contraceptives to help reduce my risk.
Here's the problem; I recently got a job that involves a lot of standing (often for 4-5 hours at a time). I started experiencing sore feet and legs, and more worrying, occasional sharp pains behind my knees. Since I wanted to avoid DVTs and more spider veins (I already have a few) I bought a pair of light compression stockings (8-15mmHg) and have been using them at work for two days now. Today when I removed them I noticed a pronounced bluish discoloration in the skin immediately above where the stockings stopped. It's persisted for a few hours, and the area is tender. Is this normal?
|Dr.M.Aroon kamath - Fri Oct 16, 2009 7:31 pm||
One of the problems associated with (esp. the above-knee compression) stockings is that they tend to 'roll' down at their upper edges and cause some constriction (sort of tourniquet effect).
Chance of this happening is more in individuals with thick thighs.
Usually, this may cause minimal discomfort but nothing more serious. In your case it seems to have caused bruising, perhaps due to your Factor V Leiden heterozygosity.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.